# SDR FDEA201802070314

- Difficulty date: February 7, 2018
- Submitted: February 8, 2018
- Operation: Air carrier
- Aircraft: N68053
- Make and model: Doug MD-10-10F
- Aircraft serial: 47807
- Aircraft time: 78,653 hours, 33,618 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Failed
- Location: E/E Bay
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WAITING FOR PUSHBACK, HEARD LOUD GRINDING NOISE FROM BELOW COCKPIT AND A STRONG BURNING ODOR DETECTED.   FOUND THE NR 3 AVIONICS FAN HAD A BEARING FAILURE AND THE BLADES CONTACTED THE CASE CAUSING THE GRINDING NOISE,  THE FAN IMPELLER ALSO STOPPED TURNING AFTER CONTACT.  INSTALLED A NEW FAN AND OPS CHECKED IAW AMM 21-26-02-4. OPS CHECKED GOOD.
